Alert archive / Ohio / Small Craft Advisories in 2022
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Apr 26, 2022, 3:50 AM EDT. It took effect at Apr 26, 2022, 4:00 PM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 3:50 AM EDT (07:50 UTC)
- In effect from
- Apr 26, 2022, 4:00 PM EDT
- Expired
- Apr 28, 2022, 12:00 AM EDT
- In force
- 32 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 2:10 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 26, 2:10 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 210 AM EDT Tue Apr 26 2022 .SYNOPSIS... An upper level low will pull a surface trough across the region this afternoon into the evening. Ridge builds into the region from the north late Wednesday then persists into Saturday. && .NEAR TERM /THROUGH TONIGHT/... Still enough lift from the entrance region of the 5H jet to keep showers going across eastern OH into western PA. These should shift eastward fairly fast. Cloud cover will persist through the night. Lows should dip into the 40's across the entire region. Our attention today will be drawn to the upper level low that moves across the central Great LAkes into the evening. Colder air aloft is expected to steepen lapse rates and lift moisture off the lakes. A few showers may move into NW OH this afternoon near Toledo. These should be short lived as the surface trough axis moves eastward across the CWA late afternoon into the evening. It looks as if it will become cold enough at 850 mb(-8C to -10C) that we have to mention some lake enhanced rain and snow showers for tonight. Some light accumulations look like they will occur on elevated surfaces and grass/mulch areas. This accumulation will mainly be across the hilltops but all locations across NE OH into NW PA have a decent shot of at least a passing snow shower. Much colder today with highs in the upper 40's to lower 50's. Cold tonight as skies clear. Lows across most of the region will be in the 30's. Frost advisory is looking likely for portions of Ohio so stay tuned on the area. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... We begin the short term period with lingering lake enhanced showers across the snowbelt. Favorable northwesterly fetch off of Lake Erie, in addition to 850 mb temperatures near -8 to -10 degrees C will allow for lake enhanced precipitation through late Wednesday morning. Given cold air aloft and near the surface overnight Wednesday, rain/snow mix will transition to mostly snow across the snowbelt overnight. The highest snow accumulations remain across the higher terrain locations in NW PA. The upper level low will drift eastward late Wednesday as surface high pressure will begin to build into the region from the north. This will cut off any lingering lake enhanced precipitation. Dry air looks to remain in place for the remainder of the short term period. Temperatures in the short term will be well below average for this time of year given the cold air mass in place above the region. Low temperatures on Wednesday will drop below freezing and into the upper 20s for most, except along the immediate lake shore. Given this cold air mass, frost development is most likely to occur overnight Wednesday into Thursday as clearing skies, below freezing temperatures, and calm winds are expected. High temperatures on Thursday will struggle to reach into the mid 50s, with most of the lakeshore locations topping out in the upper 40s, which is around 20- 25 degrees below average for late April. Low temperatures Thursday night will settle in the mid 30s, but with cloud cover increasing from west to east overnight, frost potential seems less likely and should remain confined to the eastern portion of the CWA. && .LONG TERM /FRIDAY THROUGH MONDAY/... Surface high pressure will drift southward to begin the long term, but we look to remain dry for the first half of the weekend thanks to upper level ridging. Saturday night into Sunday an upper level vort max will eject out of the Rockies. This vort max will slowly creep toward the Ohio Valley. Chance PoPs begin in the southwestern corner of the CWA Saturday afternoon and begin to move northeastward throughout the overnight hours Saturday night into Sunday morning. Models seem to be in a bit better of an agreement with precip onset early Sunday morning, but the GFS has precip ending quickly with the Euro and Canadian having precip hanging on through most of Monday. Temperatures will slowly increase through the long term period, returning to near normal by Sunday. Highs should reach the mid to upper 60s, near normal for early May, Sunday and Monday. && .AVIATION /06Z Tuesday THROUGH Saturday/... Just enough lift to generate showers near the OH/PA border into NW PA. This region could see a few showers and MVFR ceilings through sunrise. Elsewhere it looks like we will see VFR conditions until the upper level low moves into the central Great Lakes. Showers may sneak into the vicinity of KTOL by mid afternoon. All of these showers then shift out over the lake into NE OH/NW PA through the evening and remaining over this region through the overnight. Expect MVFR ceilings with the showers. The showers mix with and change to snow by 06Z Wednesday. KERI and KYNG have the best chances of seeing some snow. maybe a passing snow shower at KCLE and KCAK. NO accumulations are expected at any of the terminals. West to northwest winds of 5 to 12 knots are expected through early afternoon. As a surface trough crosses the region winds shift to the northwest and increase to 15 to 20 knots. A few gusts to 25 knots may occur. Outlook...Non-VFR possible with rain/snow Wednesday morning across NE OH/NW PA. && .MARINE... Generally northwest flow across the lake will become west by Tuesday remaining at 10-15 knots. Westerly winds will increase Tuesday afternoon ranging between 15-25 knots through Wednesday morning. Waves look to approach the 3-5 foot range Tuesday night into Wednesday morning, which may warrant the issuance of a Small Craft Advisory for this period. High pressure begins to move into the region by Wednesday afternoon which will allow winds to decrease to 10-15 knots with flow becoming northerly. High pressure remains in the region through Friday, allowing for diminishing winds and subsiding waves. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Iverson LONG TERM...Iverson AVIATION...MM MARINE...Iverson
Hazardous weather outlook, Apr 25, 6:25 PM EDT, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 625 PM EDT Mon Apr 25 2022 LEZ061-142>149-162>169-PAZ001>003-262230- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Northern Erie-Southern Erie-Crawford- 625 PM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for Lake Erie and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost will be possible for Tuesday, Wednesday, and Thursday nights. The best potential for sub-freezing temperatures will be on Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-262230- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 625 PM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 25, 10:35 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1035 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG GREENE TOWNSHIP 42.06N 79.99W
04/25/2022 ERIE PA PUBLIC
A SOCIAL MEDIA REPORT SHOWED PHOTOS OF
NUMEROUS TREES DOWN ACROSS GREENE TOWNSHIP.
ONE TREE WAS ONTO A HOUSE AND ANOTHER HOME
SUSTAINED MINOR ROOF DAMAGE.
&&
SEFCOVICLocal storm report, Apr 25, 10:47 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1047 PM EDT MON APR 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG 3 NW NORTH FAIRFIELD 41.13N 82.66W
04/25/2022 HURON OH LAW ENFORCEMENT
SEVERAL UTILITY POLES SNAPPED OFF ALONG WITH
WIRES DOWN.
0219 PM TORNADO 2 ENE EATON ESTATES 41.31N 81.97W
04/25/2022 LORAIN OH NWS STORM SURVEY
A NATIONAL WEATHER SERVICE STORM SURVEY
CONFIRMED AN EF-0 TORNADO OCCURRED ON
MONDAY, APRIL 25, 2022 IN EATON TOWNSHIP IN
EASTERN LORAIN COUNTY, OHIO. THE STORM
SURVEY DISCOVERED DAMAGE TO SEVERAL
INDUSTRIAL BUILDINGS AND VEHICLES OFF EATON
COMMERCE WAY, SOUTH OF OHIO STATE ROUTE 82.
DAMAGE WAS CONSISTENT WITH A BRIEF EF-0
TORNADO WITH A MAXIMUM WIND GUST TO 80 MPH.
THE TORNADO WAS ON THE GROUND FOR LESS THAN
ONE MINUTE AND FOR LESS THAN ONE TENTH OF A
MILE.
0234 PM TSTM WND DMG 1 S BEREA 41.35N 81.86W
04/25/2022 CUYAHOGA OH PUBLIC
SEVERAL LARGE LIMBS DOWN.
0314 PM TSTM WND DMG 1 SSE CHARDON 41.56N 81.20W
04/25/2022 GEAUGA OH 911 CALL CENTER
TREE DOWN ON SOUTH ST.
0318 PM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.76N 81.28W
04/25/2022 M50 MPH LAKE OH OTHER FEDERAL
44 KNOT PEAK WIND. BUOY STATION FAIO1
FAIRPORT, OH.
0325 PM TSTM WND DMG 8 NE AQUILLA 41.61N 81.05W
04/25/2022 GEAUGA OH 911 CALL CENTER
TREE AND WIRES DOWN.
0359 PM TSTM WND DMG 10 N ANDOVER 41.75N 80.57W
04/25/2022 ASHTABULA OH 911 CALL CENTER
SEVERAL TREES DOWN.
0409 PM TSTM WND GST 3 WNW SPRINGBORO 41.82N 80.42W
04/25/2022 M75 MPH CRAWFORD PA CO-OP OBSERVER
CORRECTS TIME OF PREVIOUS TSTM WND GST
REPORT FROM 3 WNW SPRINGBORO.
0415 PM TSTM WND DMG 1 NNW SPRINGBORO 41.81N 80.38W
04/25/2022 CRAWFORD PA 911 CALL CENTER
SEVERAL TREES DOWN.
0430 PM TSTM WND DMG 5 SSW MCKEAN 41.93N 80.19W
04/25/2022 ERIE PA TRAINED SPOTTER
ABOUT 6 PINE TREES DOWN.
0431 PM TSTM WND DMG 5 NNW EDINBORO 41.93N 80.16W
04/25/2022 ERIE PA 911 CALL CENTER
TREE DOWN.
0433 PM TSTM WND DMG 4 S MCKEAN 41.95N 80.13W
04/25/2022 ERIE PA 911 CALL CENTER
MULTIPLE TREES DOWN.
0440 PM TSTM WND DMG GREENE TOWNSHIP 42.06N 79.99W
04/25/2022 ERIE PA PUBLIC
A SOCIAL MEDIA REPORT SHOWED PHOTOS OF
NUMEROUS TREES DOWN ACROSS GREENE TOWNSHIP.
ONE TREE WAS ONTO A HOUSE AND ANOTHER HOME
SUSTAINED MINOR ROOF DAMAGE.
0455 PM TSTM WND DMG 5 S WESLEYVILLE 42.06N 80.00W
04/25/2022 ERIE PA TRAINED SPOTTER
SEVERAL TREES DOWN.
0500 PM TSTM WND DMG 6 WNW WATTSBURG 42.03N 79.92W
04/25/2022 ERIE PA TRAINED SPOTTER
SEVERAL TREES DOWN.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:43 AM EDT | Frost Advisory | CLE | Ashland, Crawford, Erie, Hancock, Holmes, Huron and 15 more | 27 hr |
| Apr 26, 5:03 PM EDT | Freeze Warning | CLE | Ashland, Crawford, Hancock, Holmes, Huron, Knox and 10 more | 13 hr |
Nearby
Small Craft Advisories in Ohio, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.